Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Treated for UTI. Having breast heaviness, bloating, hungerpangs, reflux, nausea. UTI or pregnancy?

Hi i ve been treated for a UTI which was diagnosed at the doctors (but lab results were negative). I was sexually active on the pill up until i started on the antibiotics (which happened to be the time i might be ovulating - may not be due to the pill). On the night before my last course of my antibiotics my breast became really and heavy and continoued to the next day. The next day i also felt bloated and had constant hunger pains but didn t feel like eating. The lack of appetite /hunger pains (which i though may have been nausea) continued for two days after (still is). I then experienced lower right abdominal fluttering, pulsing, low pain, and what feels like stretching muscule. Straight after the first initial flutter i had reflux and severe nausea. That night the pain and stretching feeling came along with some dizziness and feeling really warm but not a fever. My question is, could i have a further infection or could i be pregnant? I m a week away from when my period should be due.
Asked On : Sat, 23 Mar 2013
Answers:  2 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello, some antibiotics & not all, can interrupt with the action of oral contraceptive pills (OCP). Antibiotics like Tetracyclines & Ampicillin suppress the intestinal flora responsible for the re circulation of OCPs thereby reducing their level. This inhibits the efficiency of OCPs resulting in their failure.

Nausea of morning sickness can occur as early as 2 weeks after conception. This is due to early increase in the levels of estrogen & progesterone. Dizziness tenderness of breast & mood swings occur within the first week of pregnancy in many women. But fluttering is usually felt only around 4 to 5 months (24weeks).

Bloated abdomen, nausea & lower abdominal pain are also found in persons suffering from urinary tract infection. Severe nausea, reflux, abdominal pain, dizziness could also be due to gastritis caused by antibiotics. But both conditions (UTI, gastritis) will not result in breast pain.

It is always advisible to follow some other methods of contraception (like condoms) along with OCPs Whenever the need to take antibiotics arises. Since the possibility of pregnancy due to failure of oral contraceptives is there, do 'pregnancy test' to rule out conception.
Answered: Sat, 23 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It is too early to predict / test for pregnancy
The features may well be the sequel of the initial disease itself - the infection might not have been urinary infection - there was suspicion, no proof...
It could also be from the treatment taken....
Only time can tell...!

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 10 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor